Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 8, NWS Corpus Christi, TX

December 12, 20156 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Dec 12, 2015, 3:32 PM CST for 6 counties in Texas. It took effect at Dec 12, 2015, 6:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 3:32 PM CST (21:32 UTC)
In effect from
Dec 12, 2015, 6:00 PM CST
Expired
Dec 13, 2015, 6:00 AM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 308 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
308 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WWUS74 KCRP 122132
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
332 PM CST SAT DEC 12 2015

...STRONG SOUTHERLY WINDS ARE EXPECTED TONIGHT AHEAD OF A POTENT
COLD FRONT...

.INCREASING SOUTHERLY WINDS EXPECTED LATER THIS EVENING THROUGH
THE OVERNIGHT HOURS ALONG THE COASTAL COUNTIES.

TXZ242>247-131200-
/O.NEW.KCRP.WI.Y.0008.151213T0000Z-151213T1200Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
332 PM CST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
SUNDAY. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE THIS
  EVENING INTO THE EARLY SUNDAY MORNING HOURS.

* WINDS...SOUTHERLY WINDS INCREASING TO 25 TO 35 MPH WITH HIGHER
  GUSTS.

* IMPACTS...STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE AND UNSECURED 
  OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HEAVENER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:54 AM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Dec 12, 11:54 AM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1154 AM CST SAT DEC 12 2015

.DISCUSSION...UPDATE FOR 18Z AVIATION FORECAST.

&&

.AVIATION...

TODAY...MOSTLY MVFR. BIGGEST CHANGE TO THE TAFS TODAY WAS TO
REMOVE THE MENTION OF THUNDER EVERYWHERE EXCEPT KVCT...THEY HAVE
THE BEST CHANCE AT SEEING CBS. RAIN SHOWERS WILL CONTINUE TO BE
PREVALENT AT OUR TERMINALS THROUGH LATE SUNDAY MORNING. STRONG
SOUTHERLY WINDS WITH GUSTS UPWARDS OF 25 TO 30 KNOTS ARE ALSO
EXPECTED. WE INTRODUCE THUNDER BACK INTO THE FORECAST LATER THIS
EVENING. MEDIUM CONFIDENCE.

TONIGHT - SUNDAY MORNING...MOSTLY MVFR. STRONG COLD FRONT SWEEPS
THROUGH THE REGION VEERING WINDS QUICKLY TOWARDS THE NORTHWEST AND
GUSTY...BY MID-SUNDAY MORNING. A LINE OF STRONGER SHOWERS/THUNDER
IS ALSO EXPECTED TO ACCOMPANY THIS COLD FRONT AND WE CONTINUE THE
STRONGER CONVECTIVE WINDS. SHOULD QUICKLY GO TO VFR CONDITIONS
BEHIND THE FRONT BY LATE MORNING. MEDIUM CONFIDENCE.

&&

.PREV DISCUSSION... /ISSUED 1054 AM CST SAT DEC 12 2015/

DISCUSSION...

JUST A FEW UPDATES TO THE GRIDS THIS MORNING...MOSTLY OVER THE
NEXT COUPLE OF HOURS. INCREASED POPS ACROSS THE BRUSH COUNTRY WITH
THE LIMITED OBSERVATIONS WE HAVE REPORTING LIGHT RAIN WITH A
HUNDREDTH OR TWO ACCUMULATION. HAVE TRIED TO SHOW A SHAPER
EASTWARD GRADIENT WITH THE POPS AS THE 12Z KCRP SOUNDING SHOWED AN
ENORMOUS AREA BETWEEN 850MB AND 500MB OF DRY AIR SO LOTS OF VIRGA
IS EXPECTED AROUND THE COASTAL BEND BEFORE BECOMING SATURATED
ENOUGH TO REACH THE SURFACE. OTHERWISE NO OTHER CHANGES WERE
MADE...STARTING TO SEE MORE DISCRETE/CELLULAR SHOWERS POP ACROSS
THE VICTORIA CROSSROADS AREA THAT WILL CONTINUE TO PUSH
NORTHWARD...THESE WILL HAVE THE BEST CHANCES FOR EMBEDDED
LIGHTNING AND STRONGER GUSTY WINDS.

PREV DISCUSSION... /ISSUED 554 AM CST SAT DEC 12 2015/

DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS.

AVIATION...LOW LEVEL JET OVER THE COASTAL BEND IS AROUND 45
KNOTS AT THIS TIME. MENTIONED LOW LEVEL WIND SHEAR UNTIL 16Z
FOR THE TERMINALS IN THE COASTAL PLAINS. WIDESPREAD MID AND
HIGH LEVEL CLOUDS WILL MOVE ACROSS THE REGION TODAY. MVFR CIGS
OVER THE BRUSH COUNTRY AND SOUTHERN COASTAL BEND WILL SPREAD
ACROSS THE REMAINDER OF THE REGION BY 16Z. EXPECT VFR CONDS FOR
LRD AREA BY 15Z WITH BETTER RAIN CHANCES TO THE EAST BY THIS
AFTERNOON. EXPECT AREAL SHOWERS TO AFFECT THE COASTAL PLAINS FROM
LATE THIS MORNING THROUGH MUCH OF THE AFTERNOON AND INTO THIS
EVENING. THERE COULD BE SOME EMBEDDED T-STORMS WITHIN THIS AREA OF
SHOWERS. SOUTHERLY WINDS WILL BE GUSTY FOR MUCH OF THIS PERIOD.
MVFR TO IFR CIGS WILL BE POSSIBLE LATE TONIGHT IN ADVANCE OF THE
COLD FRONT AND MVFR VSBYS WITH FOG. COLD FRONT WITH POSSIBLY
STRONGER CONVECTION WILL MOVE INTO COTULLA AREA BY 08Z...LRD BY
09Z...ALI/VCT AT 10Z AND CRP AROUND 11Z.

PREV DISCUSSION... /ISSUED 410 AM CST SAT DEC 12 2015/

SHORT TERM (TODAY THROUGH SUNDAY)...WATER VAPOR IMAGERY SHOWS
THE UPPER LOW OVER WESTERN ARIZONA MOVING TO THE EAST WHILE A
SHORT WAVE TROUGH OVER NORTHERN MEXICO MOVES TOWARD SOUTH TEXAS.
THERE WILL BE EXTENSIVE MID AND HIGH LEVEL CLOUDS OVER THE AREA
TODAY WHILE LOW LEVEL WARM ADVECTION INCREASES WITH A SOUTHERLY
LOW LEVEL JET OF 40-45 KNOTS IN RESPONSE TO THE DEEPENING LOW
PRESSURE AREA OVER THE SOUTHERN HIGH PLAINS. CLOUD COVER ALONG
WITH POOR MID LEVEL LAPSE RATES WILL LIMIT INSTABILITY AS MODELS
ONLY SHOW CAPE VALUES OF 300-500 J/KG. BUT WITH DEEPENING
MOISTURE AS THE PRECIPITABLE WATER VALUES INCREASE TO ABOVE 2
INCHES AND WEAKLY DIFLUENT FLOW ALOFT AS THE SHORT WAVE TROUGH
MOVES BY TODAY...THE RAIN CHANCES WILL INCREASE TO LIKELY OR
CATEGORICAL EXCEPT FOR THE FAR WEST FOR THIS AFTERNOON.

THE MODELS ARE IN AGREEMENT WITH THE UPPER LOW MOVING TO THE EAST
ACROSS THE SOUTHERN ROCKIES TODAY AND INTO THE SOUTHERN HIGH
PLAINS OF WEST TEXAS TONIGHT THEN MOVE NORTHEAST INTO KANSAS AND
OKLAHOMA ON SUNDAY. GFS/NAM ALONG WITH HI-RES MODELS INDICATE A
LULL IN ACTIVITY WILL OCCUR THIS EVENING AS THE SHORT WAVE TROUGH
LIFTS NORTHEAST AND SOUTH-SOUTHWESTERLY LOW LEVEL FLOW INCREASES
CONVECTIVE INHIBITION ESPECIALLY OVER THE BRUSH COUNTRY. BUT THE
AIR MASS SHOULD BECOME A LITTLE MORE UNSTABLE TONIGHT AS THE
UPPER TROUGH APPROACHES. STRONG MID LEVEL HEIGHT FALLS (12 HOURLY)
OF 140 METERS MOVE ACROSS SOUTHWEST TEXAS/NORTHERN MEXICO THIS
EVENING. EXPECT A LINE OF CONVECTION TO FORM OVER NORTHWEST TEXAS
DOWN TO THE HILL COUNTRY THIS EVENING AND ADVANCE WITH THE COLD
FRONT TOWARD SOUTH TEXAS OVERNIGHT AND EARLY SUNDAY MORNING. WITH
ADEQUATE SHEAR AND MARGINAL INSTABILITY...SOME OF THESE STORMS
COULD BECOME STRONG WITH WIND GUSTS APPROACHING SEVERE LIMITS AT
TIMES. COLD FRONT WILL ADVANCE QUICKLY THROUGH THE COASTAL WATERS
SUNDAY MORNING WITH MUCH DRIER AIR IN PLACE FOR SUNDAY AFTERNOON.
WITH WEST-NORTHWEST WINDS PROVIDING A DOWNSLOPE COMPONENT...HIGHS
EXPECTED TO WARM TO MID 70S OVER THE SOUTHERN COASTAL BEND.

MARINE (TODAY THROUGH SUNDAY)...SOUTHERLY LOW LEVEL FLOW HAS
INCREASED TO AROUND 40 KNOTS THIS MORNING AND WILL PERSIST THROUGH
THE AFTERNOON. THE LOW LEVEL JET WILL INCREASE TO 50 KNOTS FOR
TONIGHT AHEAD OF THE COLD FRONT. SOUTH WINDS OF 20-25 KNOTS WILL
INCREASE TO 25-30 KNOTS TONIGHT OVER GULF WATERS. SCA CONTINUES
FOR THE GULF WATERS TODAY THROUGH TONIGHT INTO THE MORNING HOURS
ON SUNDAY. SCA COULD BE EXPANDED INTO BAY WATERS FOR TONIGHT AND
MAY NEED TO BE EXTENDED DEPENDING UPON HOW LONG IT TAKES SEAS TO
SUBSIDE OVER THE GULF WATERS ONCE WINDS DECREASE BEHIND THE FRONT
ON SUNDAY. LINE OF CONVECTION ALONG THE FRONT WILL LIKELY LEAD TO
WIND GUSTS ABOVE 35 KNOTS EARLY SUNDAY MORNING.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...QUIETER CONDITIONS
DEVELOP SUNDAY NIGHT INTO MONDAY AS THE MID LEVEL LOW LIFTS
NORTHEAST AND ZONAL FLOW DEVELOPS OVERHEAD. AT THE SURFACE...HIGH
PRESSURE BUILDS IN WITH A MUCH DRIER AIRMASS. THIS CHANGES QUICKLY
BY TUESDAY AS SW-NE FLOW DEVELOPS ALOFT IN ADVANCE OF THE NEXT
TROUGH DIGGING THROUGH THE FOUR CORNERS. WINDS AT H85 BACK OUT OF
THE SW WITH SFC WINDS BECOMING ONSHORE FROM THE SFC HIGH SLIDING
EAST....RESULTING IN TEMPERATURES AND MOISTURE REBOUNDING ACROSS THE
REGION. LONG RANGE MODELS DEVELOP A COASTAL TROUGH HANGING DOWN
ALONG THE SOUTHERN TEXAS COAST AIDING IN THE RETURN OF MOISTURE AND
LIFT TUESDAY. ISENTROPIC LIFT INCREASES MORE TOWARD THE AFTN/EVNG
TUESDAY...AND WELL INTO TUESDAY NIGHT...ACROSS THE EASTERN AND
SOUTHERN ZONES AS THE COASTAL TROUGH MOVES FARTHER EAST WITH THE
NEXT FRONT PUSHING SOUTH. MODELS HAVE COME INTO ALIGNMENT REGARDING
THE TIMING OF THIS NEXT FRONT. WINDS SHIFT OUT OF THE ENE WITH THE
PREFRONTAL TROUGH...BUT THE TIMING OF THE FRONT ITSELF NOW APPEARS
TO MOVE THROUGH THE NORTHERN BRUSH COUNTRY AROUND MIDNIGHT
WEDNESDAY...PUSHING OFFSHORE BEFORE SUNRISE. THIS WILL KEEP SLIGHT
TO CHANCE POPS THROUGH WEDNESDAY. N-LY FLOW AND CAA SHOULD QUICKLY
END RAIN CHANCES HEADING INTO WEDNESDAY NIGHT. MUCH COOLER
CONDITIONS WITH DAYTIME TEMPS IN THE LOW 60S ARE EXPECTED BY
THURSDAY. BROAD RIDGING THEN DEVELOPS THROUGH SATURDAY...HOWEVER MID
LEVEL TEMPS WILL BE SLOW TO WARM...RESULTING IN COOLER TEMPS
PERSISTING THROUGH THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    63  73  45  75  58  /  80  50   0   0   0
VICTORIA          61  67  44  73  53  /  80  60   0   0   0
LAREDO            61  75  46  77  55  /  60  10   0   0   0
ALICE             62  74  45  76  55  /  80  40   0   0   0
ROCKPORT          64  72  53  72  62  /  80  60   0   0   0
COTULLA           56  72  42  75  51  /  70  10   0   0   0
KINGSVILLE        66  74  46  76  57  /  70  50   0   0   0
NAVY CORPUS       67  73  54  72  63  /  80  60   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

GH/77...AVIATION
Hazardous weather outlook, Dec 12, 4:55 AM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
455 AM CST SAT DEC 12 2015

TXZ229>234-239>247-122300-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
455 AM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS SOUTH TEXAS TODAY. SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS SOUTH TEXAS LATE TONIGHT AHEAD
OF A COLD FRONT. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR GULF FACING BEACHES
TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING...MAINLY
NORTHEAST OF INTERSTATE 37. DAMAGING WINDS ARE THE PRIMARY HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ230-235-250-255-270-275-122300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
455 AM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE
POSSIBLE ACROSS THE COASTAL WATERS TODAY AND THIS EVENING.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
THE COASTAL WATERS LATE TONIGHT AHEAD OF A COLD FRONT. SOME OF
THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS.

SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE GULF WATERS TODAY
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
SUNDAY ACROSS THE MIDDLE TEXAS COASTAL WATERS IN ADVANCE OF AND
BEHIND A COLD FRONT.

STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY MORNING. WIND GUSTS ABOVE
35 KNOTS ARE POSSIBLE.

TMT/CB

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.